Nebraska, 2004

Damaging Wind in Nebraska, June 12, 2004

June 12, 2004 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 1:17 PM CST, 5 hours 58 minutes earlier.

Area forecast discussion, Jun 12, 1:17 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
217 PM CDT SAT JUN 12 2004

.DISCUSSION...
BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA.

ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER
SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000
J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER
THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY
FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN
UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO
SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO...
MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE
CURRENTLY ACTIVE STORMS.

SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY
1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE
MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW
OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE
ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF
INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN
SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS
ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE
AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT
POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING
ACTIVITY.

IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE
THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG-
FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES
INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP
FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN
CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION.
CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES.

 &&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 12, 7:00 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT SAT JUN 12 2004

IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045-
050>053-065>068-078-131000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-
OTOE-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
800 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

SCATTERED THUNDERSTORMS WILL BE ENDING ACROSS THE AREA THIS
EVENING WITH A CHANCE OF MORE THUNDERSTORMS SUNDAY AFTERNOON.
SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON AS A COLD FRONT
MOVES INTO THE AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE INTO SUNDAY
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH
TUESDAY AND AGAIN THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY HAZARDS BOTH SUNDAY EVENING AND LATE MONDAY. LATER
HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND
SUNDAY EVENING.

IAZ090-091-NEZ088>093-131000-
FREMONT IA-GAGE-JEFFERSON-JOHNSON-NEMAHA-PAGE IA-PAWNEE-RICHARDSON-
800 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS
SOUTHEAST NEBRASKA INTO THE SOUTHWEST CORNER OF IOWA THROUGH THE
EVENING BEFORE MOVING EAST OF THE AREA BY MIDNIGHT. THE PRIMARY
HAZARD FOR THE REMAINDER OF THE EVENING WILL BE FLOODING FROM
HEAVY RAIN.

THERE WILL BE A CHANCE OF MORE THUNDERSTORMS SUNDAY AFTERNOON AS A
COLD FRONT MOVES INTO THE AREA. SOME SEVERE STORMS ARE POSSIBLE
DURING THE AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY AND
AGAIN THURSDAY.  SOME STORMS MAY BE SEVERE SUNDAY EVENING AND
AGAIN ON MONDAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
HAZARDS. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE
ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND
SUNDAY EVENING.

FOBERT

In the hours before

Local storm report, Jun 12, 4:19 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
519 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             CRETE                   40.63N 96.96W
06/12/2004  1.00 INCH        SALINE             NE   EMERGENCY MNGR

&&

JB
Local storm report, Jun 12, 4:48 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
548 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0519 PM     NON-TSTM WND GST 1 NW SPRAGUE            40.64N 96.76W
06/12/2004  60 MPH           LANCASTER          NE   AMATEUR RADIO

0523 PM     HAIL             WILBER                  40.48N 96.96W
06/12/2004  1.25 INCH        SALINE             NE   EMERGENCY MNGR

0523 PM     NON-TSTM WND GST WILBER                  40.48N 96.96W
06/12/2004  69 MPH           SALINE             NE   EMERGENCY MNGR

0523 PM     FLOOD            WILBER                  40.48N 96.96W
06/12/2004                   SALINE             NE   EMERGENCY MNGR

            MAJOR STREET FLOODING

0523 PM     HAIL             2 SW PALMYRA            40.69N 96.42W
06/12/2004  0.75 INCH        OTOE               NE   TRAINED SPOTTER

0528 PM     HAIL             4 SE CRETE              40.58N 96.90W
06/12/2004  1.00 INCH        LANCASTER          NE   EMERGENCY MNGR

0538 PM     HAIL             1 N HICKMAN             40.64N 96.63W
06/12/2004  1.00 INCH        LANCASTER          NE   LAW ENFORCEMENT

0526 PM     HAIL             5 ESE CRETE             40.60N 96.87W
06/12/2004  1.25 INCH        LANCASTER          NE   AMATEUR RADIO

0526 PM     NON-TSTM WND GST 5 ESE CRETE             40.60N 96.87W
06/12/2004  60 MPH           LANCASTER          NE   AMATEUR RADIO

0524 PM     HAIL             1 N HALLAM              40.55N 96.79W
06/12/2004  1.00 INCH        LANCASTER          NE   AMATEUR RADIO

0525 PM     HAIL             3 S SPRAGUE             40.58N 96.75W
06/12/2004  1.75 INCH        LANCASTER          NE   AMATEUR RADIO

&&

JB
Local storm report, Jun 12, 5:04 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
604 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             1 W DE WITT             40.40N 96.94W
06/12/2004  1.00 INCH        SALINE             NE   EMERGENCY MNGR

&&

JB
Local storm report, Jun 12, 5:45 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
645 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     NON-TSTM WND GST FAIRBURY                40.14N 97.18W
06/12/2004  60 MPH           JEFFERSON          NE   FIRE DEPT/RESCUE

            POWER POLES AND TREE LIMBS DOWN.

0604 PM     HAIL             2 S PLYMOUTH            40.27N 96.99W
06/12/2004  0.88 INCH        JEFFERSON          NE   EMERGENCY MNGR

0618 PM     HAIL             DOUGLAS                 40.59N 96.39W
06/12/2004  1.25 INCH        OTOE               NE   FIRE DEPT/RESCUE

0616 PM     HAIL             4 N DUNBAR              40.73N 96.03W
06/12/2004  1.00 INCH        OTOE               NE   PUBLIC

0615 PM     HAIL             1 N SYRACUSE            40.68N 96.18W
06/12/2004  0.88 INCH        OTOE               NE   LAW ENFORCEMENT

0615 PM     NON-TSTM WND GST 1 N SYRACUSE            40.68N 96.18W
06/12/2004  60 MPH           OTOE               NE   LAW ENFORCEMENT

0618 PM     HAIL             1 N SYRACUSE            40.68N 96.18W
06/12/2004  1.00 INCH        OTOE               NE   LAW ENFORCEMENT

0618 PM     TSTM WND GST     1 N SYRACUSE            40.68N 96.18W
06/12/2004  65 MPH           OTOE               NE   LAW ENFORCEMENT

0625 PM     HAIL             BEATRICE                40.27N 96.75W
06/12/2004  0.75 INCH        GAGE               NE   TRAINED SPOTTER

&&

JB
Local storm report, Jun 12, 5:54 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
654 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             1 NW GRETNA             41.15N 96.26W
06/12/2004  0.75 INCH        SARPY              NE   TRAINED SPOTTER

0630 PM     TSTM WND GST     AVOCA                   41.48N 95.34W
06/12/2004  60 MPH           POTTAWATTAMIE      IA   TRAINED SPOTTER

&&

JB
Local storm report, Jun 12, 6:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
748 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     2 W OTOE                40.72N 96.16W
06/12/2004  65 MPH           OTOE               NE   EMERGENCY MNGR

            TREES DOWN BLOCKING ROAD.

0620 PM     FLASH FLOOD      4 W HALLAM              40.54N 96.86W
06/12/2004                   LANCASTER          NE   EMERGENCY MNGR

            PORTION OF SOUTH 14TH STREET, 1/2 SOUTH OF PELLA ROAD
            FLOODED OUT FROM HIGH WATER.

0654 PM     FLASH FLOOD      2 W NEBRASKA CITY       40.68N 95.90W
06/12/2004                   OTOE               NE   EMERGENCY MNGR

            WATER OVER ROAD AT INTERSECTION OF 46TH AND G.

0700 PM     FLASH FLOOD      2 W SYRACUSE            40.66N 96.22W
06/12/2004                   OTOE               NE   EMERGENCY MNGR

            WATER OVER ROAD AT INTERSECTION 34TH AND H ROADS.

&&

JB

The radar

The Topeka radar (KTWX), 136 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richardson

When
June 12, 7:15 PM CST
Where
Richardson County, Rulo
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.050, -95.433

Thunderstorm wind gusts estimated to over 60 mph snapped numerous trees up to 12 inches in diameter in Rulo.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405174.